MAUDE Adverse Event Report: AESCULAP AG MONOPOLAR HOOK ELECTRODE 3.5MM 290MM; DISPOSABLE INSTRUMENTS

AESCULAP AG MONOPOLAR HOOK ELECTRODE 3.5MM 290MM; DISPOSABLE INSTRUMENTS
Model Number GK398R
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap ag that a monopolar hook electrode 3.5mm 290mm (part # gk398r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the device insulation cracked near the distal tip.Reportedly, the instrument cauterized an unintended area of the liver.The complaint device was returned to the manufacturer for evaluation.No patient harm was reported.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Visual investigation: we made a visual inspection of the product.Here we found that the shaft was bent.Furthermore, we detected the insulation was damaged.The cause of the cracked / broken down insulation around the distal tip of the instrument is a usage / handling / reprocessing related deviation.There is actually no hint regarding a manufacturing issue.Batch history review due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: failure mode was discussed in psc and evaluation error pattern for monopolar hook electrode 3.5mm 290mm with the result that this case was reportable.A product safety case (psc) was initiated.

Brand Name
MONOPOLAR HOOK ELECTRODE 3.5MM 290MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12775509
Report Number9610612-2021-00718
Device Sequence Number6119554
Product Code GCJ
UDI-Device Identifier04046963520717
UDI-Public4046963520717
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K982623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK398R
Device Catalogue NumberGK398R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown